Alert archive / Ohio / Wind Advisories in 2010

Wind Advisory 2, NWS Wilmington, OH

September 24, 201017 counties in Ohio; Fayette County, Union County, Wayne County, Indiana

NWS Wilmington, OH issued this wind advisory at Sep 24, 2010, 12:13 PM EDT for 17 counties in Ohio; Fayette County, Union County, Wayne County, Indiana. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Sep 24, 2010, 12:13 PM EDT (16:13 UTC)
Expired
Sep 24, 2010, 3:37 PM EDT
In force
3 hr
Issued by
NWS Wilmington, OH

Counties Fayette County, IN, Union County, IN, Wayne County, IN, Auglaize County, OH, Champaign County, OH, Clark County, OH, Darke County, OH, Delaware County, OH, Franklin County, OH, Greene County, OH, Hardin County, OH, Licking County, OH, Logan County, OH, Madison County, OH, Mercer County, OH, Miami County, OH, Montgomery County, OH, Preble County, OH, Shelby County, OH, Union County, OH

The radar

The Cincinnati radar (KILN), 75 km from the middle of the area, began a volume at 16:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.2 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2010-09-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2010-09-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1567 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

067 
WWUS71 KILN 241613
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
1213 PM EDT FRI SEP 24 2010


INZ050-058-059-OHZ026-034-035-042>046-051>056-060>062-242200-
/O.NEW.KILN.WI.Y.0002.100924T1613Z-100924T2200Z/
WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-
LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-
LICKING-PREBLE-MONTGOMERY-GREENE-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
KENTON...CELINA...WAPAKONETA...GREENVILLE...SIDNEY...
BELLEFONTAINE...MARYSVILLE...DELAWARE...PIQUA...URBANA...
SPRINGFIELD...LONDON...COLUMBUS...NEWARK...EATON...DAYTON...XENIA
1213 PM EDT FRI SEP 24 2010

...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. 

STRONG SOUTHWEST WINDS AHEAD OF COLD FRONT WILL AFFECT THE REGION
THIS AFTERNOON. SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH CAN BE
EXPECTED WITH SOME GUSTS OF 45 TO 50 MPH.

WINDS WILL DIMINISH THIS EVENING AFTER THE COLD FRONTAL PASSAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT
EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$
1 follow-up statement
556 
WWUS71 KILN 241937
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
337 PM EDT FRI SEP 24 2010


INZ050-058-059-OHZ026-034-035-042>046-051>056-060>062-242045-
/O.CAN.KILN.WI.Y.0002.000000T0000Z-100924T2200Z/
WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-
LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-
LICKING-PREBLE-MONTGOMERY-GREENE-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
KENTON...CELINA...WAPAKONETA...GREENVILLE...SIDNEY...
BELLEFONTAINE...MARYSVILLE...DELAWARE...PIQUA...URBANA...
SPRINGFIELD...LONDON...COLUMBUS...NEWARK...EATON...DAYTON...XENIA
337 PM EDT FRI SEP 24 2010

...WIND ADVISORY IS CANCELED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE WIND
ADVISORY.

ALTHOUGH SOUTHWEST TO WEST WINDS WILL GUST BETWEEN 30 AND 40 MPH
THROUGH EARLY EVENING...THESE VALUES WILL REMAIN BELOW WIND
ADVISORY CRITERIA. AS A RESULT...THE WIND ADVISORY HAS BEEN CANCELLED.

WIND GUSTS OF THESE MAGNITUDES CAN STILL MOVE AROUND LIGHT...UNSECURED
OBJECTS...AS WELL AS KNOCK DOWN SMALL BRANCHES. CONTINUE TO USE
CAUTION IF OUTDOORS THROUGH THE EARLY EVENING HOURS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this wind advisory went out at Sep 24, 11:32 AM EDT, 41 minutes earlier.

Area forecast discussion, Sep 24, 11:32 AM EDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1132 AM EDT FRI SEP 24 2010

.SYNOPSIS...
A COLD FRONT WILL PUSH EAST ACROSS THE AREA LATE THIS AFTERNOON
AND EARLY EVENING. HIGH PRESSURE AND A MUCH COOLER AIRMASS WILL
BUILD INTO THE AREA FOR THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CDFNT OUT IN INDIANA/ILLINOIS WILL PUSH TOWARDS THE FA THIS AFTN.
DUE TO THE DRYNESS AND SUNSHINE...TEMPS HAVE JUMPED THIS MORNING.
LOOKING AT SATELLITE AND RADAR LOOPS IT LOOKS LIKE THINGS ARE A
LITTLE SLOWER. SO BUMPED UP TEMPS A COUPLE OF DEGREES. THIS PUTS
CENTRAL OH NEAR RECORD AGAIN. ALSO SLOWED DOWNED THE PCPN TIMING
BY AN HOUR OR TWO.

WITH STRONG H8 JET OF 40-50 KTS AND ABUNDANT MIXING WINDS WILL
GUST THIS AFTN. LOOKS LIKE THEY WILL STAY BELOW ADVISORY CRITERIA.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
PCPN THREAT SHOULD TAPER OFF THROUGH THIS EVENING AS FRONT PUSHES
OFF TO THE EAST AND DRIER AIR FILTERS IN BEHIND IT. SUPPOSE A THUNDERSTORM
COULD PERSIST INTO THE EARLY EVENING...BUT BULK OF ANY REMAINING
PCPN SHOULD JUST BE SHOWERS. SURFACE HIGH PRESSURE AND A MUCH
COOLER AIRMASS WILL THEN BUILD INTO THE AREA FOR SATURDAY. THERMAL
PROFILES ARE ONLY SUPPORTING HIGHS IN THE MID 60S TO LOWER 70S FOR
SATURDAY. GIVEN CAA...THIS MAY NOT BE TOO FAR OFF...BUT WE SHOULD
SEE A FAIR AMOUNT OF SUNSHINE WHICH MAY ALLOW FOR TEMPS TO BE A
TAD WARMER.

AN UPPER LEVEL LOW WILL THEN DROP DOWN INTO THE MIDDLE MISSISSIPPI
VALLEY THROUGH SUNDAY BEFORE LIFTING SLOWLY NORTHEAST THROUGH THE
OHIO VALLEY BY MID WEEK. TIMING AND PLACEMENT OF THIS IS QUITE
VARIABLE AMONG THE MODELS...BUT OVERALL TREND SHOULD BE FOR AN
INCREASING CHANCE OF PCPN HEADING INTO MONDAY WITH CONTINUED
COOLER TEMPERATURES.

&&

.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
MODEL GUIDANCE IS IN GOOD AGREEMENT ON A LARGE-SCALE PATTERN CHANGE
NEXT WEEK...FAVORING AMPLIFICATION...WITH LARGE TROUGHS AND/OR
CLOSED LOWS ALOFT. HOWEVER...THE DETAILS OF HOW THE WHOLE THING WILL
PLAY OUT ARE VERY UNCERTAIN AT THIS TIME...LEADING TO A VERY LOW
CONFIDENCE FORECAST BEYOND MONDAY.

WILL MAKE FEW CHANGES TO THE GOING FORECAST AT THIS TIME...FOCUSING
PRECIP CHANCES EARLIER IN THE WEEK FOR THE TIME BEING. TEMPS WILL BE
SEASONABLE TO SLIGHTLY BELOW NORMAL...WITH THE CLOUDS AND
PRECIPITATION EXPECTED TO OFFSET SOME WARM ADVECTION AROUND THE
CLOSED LOW.

&&

.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
COLD FRONT CURRENTLY STRETCHING FROM NORTHERN ILLINOIS INTO
EASTERN MISSOURI WILL PUSH INTO THE OHIO VALLEY THIS AFTERNOON.
MOISTURE WITH THIS FRONT IS CONFINED TO A THIN BAND...AND THIS
MOISTURE WILL CONTINUE TO THIN OUT AS FRONT PROGRESSES EASTWARD
THROUGH THE AFTERNOON. THUS...SHOWER AND THUNDERSTORM ACTIVITY IS
EXPECTED TO WEAKEN AND DECREASE IN COVERAGE THROUGH THE
DAY...THOUGH SCATTERED SHOWERS ARE STILL POSSIBLE AS THE FRONT
PUSHES INTO OHIO. ANY CIG/VSBY IMPACTS WILL BE MINIMAL. BIGGER
CONCERN IS GUSTY WINDS AHEAD OF THE FRONT...WHICH WILL
OCCASIONALLY GUST HIGHER THAN 30-KT...ESPECIALLY LATE THIS MORNING
AND EARLY AFTERNOON. MOISTURE SHOULD BE QUICK TO CLEAR OUT AFTER
FRONT MOVES THROUGH THIS EVENING.

OUTLOOK...SHOWERS AND THUNDERSTORMS WITH MVFR CIGS/VSBYS POSSIBLE
MONDAY AND TUESDAY.

&&

.FIRE WEATHER...
FIRE WEATHER CRITERIA ARE ONCE AGAIN RIGHT ON THE BORDER OF RED
FLAG ISSUANCE. CURRENT MIN RH FCST ACRS THE SE IS IN THE UPPER 20
PERCENT. WILL HOLD OFF ON RED FLAG WARNING ATTM...BUT WILL KEEP AN
EYE ON THE RH AND MIGHT HAVE TO ISSUE IF DEWPOINTS/RH DROP MORE
THAN EXPECTED.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...JGL
NEAR TERM...SITES
SHORT TERM...JGL
LONG TERM...HATZOS
AVIATION...HAWBLITZEL
FIRE WEATHER...
Hazardous weather outlook, Sep 24, 4:57 AM EDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
457 AM EDT FRI SEP 24 2010

INZ050-058-059-OHZ026-034-035-042>046-051>056-060>062-250900-
WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-
UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-
PREBLE-MONTGOMERY-GREENE-
457 AM EDT FRI SEP 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

BREEZY TO WINDY CONDITIONS ARE EXPECTED ON FRIDAY AS DEEPENING LOW
PRESSURE MOVES ACROSS THE WESTERN GREAT LAKES. WINDS WILL GUST TO
AROUND 40 MPH. ALTHOUGH A WIND ADVISORY IS NOT EXPECTED AT THIS
TIME...THESE WIND GUSTS WILL BE ENOUGH TO KNOCK DOWN SMALL BRANCHES
AS WELL AS MOVE LIGHT...UNSECURED OBJECTS.

IN ADDITION...DRY GRASS AND VEGETATION COMBINED WITH THE STRONG
WINDS MAY POSE AN INCREASED RISK FOR ANY FIRES TO BECOME UNCONTROLLED
IN A SHORT PERIOD OF TIME. LAND MANAGEMENT AGENCIES SHOULD MONITOR
LATER FORECASTS SHOULD A FIRE WEATHER WATCH OR RED FLAG WARNING BE
NEEDED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

INZ066-073>075-080-KYZ089>100-OHZ063>065-070>074-077>082-088-250900-
FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-
KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-
FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-
HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
457 AM EDT FRI SEP 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

HOT...BREEZY AND DRY CONDITIONS ARE EXPECTED THIS AFTERNOON
ACROSS THE AREA. DRY GRASS AND VEGETATION COMBINED WITH STRONG
WINDS MAY POSE AN INCREASED RISK FOR ANY FIRES TO BECOME
UNCONTROLLED IN A SHORT PERIOD OF TIME. LAND MANAGEMENT AGENCIES
SHOULD MONITOR LATER FORECASTS SHOULD A FIRE WEATHER WATCH OR RED
FLAG WARNING BE NEEDED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Wind Advisories in Ohio, 2010Wind Advisories in Indiana, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.